Lifestyle

Therapeutic Goods Administration reports two more fatalities likely linked to AstraZeneca vaccine

Two more Australians have died after suffering a rare blood clotting disorder deemed a likely side effect of the AstraZeneca COVID vaccine.

The two fatalities were reported by the Therapeutic Goods Administration on Thursday.

Watch the video above

One is a 44-year-old man from Tasmania while the other is a 48-year-old woman from Victoria.

“Since the beginning of the vaccine rollout in Australia, a total of five deaths from TTS have been reported out of 6.1 million doses of the AstraZeneca vaccine,” the TGA said.

AstraZeneca vials are seen at a mass coronavirus vaccination hub at the Showgrounds in Melbourne. Credit: DANIEL POCKETT/AAPIMAGE

“All of them were related to a first dose of the vaccine.”

In the week leading up to Thursday, there was one new confirmed and three probable cases of TTS linked to the vaccine.

TTS – thrombosis with thrombocytopenia syndrome – is a rare event involving serious blood clots with a low blood platelet count.

To date, there have been 87 cases of TTS linked to the AstraZeneca vaccine – 53 confirmed and 34 probable.

Head of the TGA John Skerritt.
Head of the TGA John Skerritt. Credit: LUKAS COCH/AAPIMAGE

The TGA says it is also monitoring reports of immune thrombocytopenia following the AstraZeneca jab.

This occurs when the immune system mistakenly destroys platelets, meaning blood cannot clot.

To July 18, there have been 34 reports of ITP following vaccination.

What's your reaction?

Excited
0
Happy
0
In Love
0
Not Sure
0
Silly
0

You may also like

More in:Lifestyle

Leave a reply

Your email address will not be published. Required fields are marked *